Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 26, NWS Jackson, MS

April 5, 2014Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 5, 2014, 9:25 AM CDT for Leake County, Mississippi. It took effect at Apr 7, 2014, 12:08 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Apr 5, 2014, 9:25 AM CDT (14:25 UTC)
In effect from
Apr 7, 2014, 12:08 AM CDT
Expired
Apr 10, 2014, 8:22 PM CDT
In force
4 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 30.47 ft at Apr 8, 2014, 7:00 AM CDT.

actionminormoderate1520253004/0504/0604/0704/0804/0904/1004/1104/12
Action stage
24 ft
Minor stage
25 ft
Moderate stage
31.5 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 5, 4:17 AM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Apr 5, 4:17 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
417 AM CDT SAT APR 5 2014

...HEAVY RAIN AND SEVERE STORMS POSSIBLE SUNDAY AND SUNDAY NIGHT...

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...THE PRIMARY CONCERN
CONTINUES TO BE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING SUNDAY
AND SUNDAY NIGHT ALONG WITH SOME RISK FOR SEVERE STORMS.

THE COLD FRONT THAT TREKKED THROUGH THE REGION YESTERDAY IS NOW
LOCATED OFF THE GULF COAST. IT WILL REMAIN STALLED HERE OVER THE
NEXT 24 HOURS OR SO. HIGH PRESSURE CENTERED OVER MISSOURI WILL HAVE
A BRIEF HOLD OF OUR WEATHER THROUGH TODAY...WHICH WILL KEEP MOST
LOCATIONS DRY THROUGH THE MAJORITY OF THE DAY. MID LEVEL FLOW WILL
GRADUALLY BECOME SOUTHWESTERLY AS A TROUGH DEVELOPS ACROSS THE
DESERT SOUTHWEST. THROUGH THE COURSE OF TODAY...MOISTURE WILL SLOWLY
INCREASE OVER THE REGION WITH PW VALUES BY LATE AFTERNOON REACHING
1.3-1.5 INCHES ALONG THE HIGHWAY 84 CORRIDOR WHILE DRIER AIR WILL
REMAIN ACROSS THE I-20 CORRIDOR AND NORTH. SOME SHOWERS WILL BE
POSSIBLE LATE THIS AFTERNOON AS THIS MOISTURE RIDES OVER THE STALLED
BOUNDARY BUT THIS WILL MOSTLY BE CONFINED TO THE SOUTH. QPF AMOUNTS
SHOULD BE ON THE LIGHT SIDE WITH THESE SHOWERS.

MODELS CONTINUE TO SHOW THAT THERE WILL BE AN UPTICK IN SHOWER AND
THUNDERSTORM ACTIVITY STARTING THIS EVENING AND RAMPING UP EVEN MORE
FOR SUNDAY. AS MOISTURE CONTINUES TO STREAM NORTH...PRECIPITATION
WILL INCREASE OVER THE REGION WITH MODELS PAINTING GREATEST COVERAGE
AFTER 03-06Z TONIGHT WITH QPF AMOUNTS GENERALLY AROUND AN INCH.
ELEVATED INSTABILITY WILL ALSO BE A PRESENT WITH THIS ACTIVITY AND
SOME EMBEDDED THUNDERSTORMS WILL BE POSSIBLE. AS RAIN OVERSPREADS
THE REGION...A SFC LOW WILL START TO DEVELOP LATE TONIGHT ALONG THE
STALLED BOUNDARY. THIS LOW WILL TRACK TO THE NORTHEAST THROUGH THE
DAY ON SUNDAY TOWARD THE ARKLAMISS REGION. AS THIS OCCURS...THE
BOUNDARY WILL BEGIN TO MOVE BACK TO THE NORTH AS A WARM
FRONT...PLACING MUCH OF THE AREA IN THE WARM SECTOR.

COPIOUS MOISTURE AND DEEP LIFT FROM THE APPROACHING LOW PRESSURE
SYSTEM WILL PROVIDE ENOUGH IMPETUS FOR EFFICIENT RAINFALL TO OCCUR
SUNDAY AND SUNDAY NIGHT. PW VALUES INCREASE ON SUNDAY TO 1.6-1.8
INCHES...WHICH IS 2-3 STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME
OF YEAR. THIS IS THE TIME PERIOD WHERE WE EXPECT THE GREATEST
POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING. THE BEST LOCATION
FOR THIS TO OCCUR WILL GENERALLY BE ALONG AND SOUTH LINE FROM
BASTROP TO GRENADA WHERE 2-4 INCHES WILL BE POSSIBLE AND LOCALLY
HIGHER AMOUNTS. A FLASH FLOOD WATCH WILL LIKELY BE ISSUED TODAY FOR
SOME PORTION OF THIS AREA DURING THIS TIME.

FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT THE 1000MB SFC LOW WILL
TRACK UP THROUGH THE MISSISSIPPI DELTA AND WILL BE INTO WESTERN
TENNESSEE BY 12Z MONDAY...DRAGGING A COLD FRONT ALONG WITH IT. ALONG
WITH THE FLOODING POTENTIAL...THERE WILL ALSO BE A SEVERE POTENTIAL
FOR LOCATIONS SOUTHEAST OF THE TRACK OF THE LOW(VERY ROUGHLY THE
NATCHEZ TRACE CORRIDOR). AS WAS THE CASE WITH LAST NIGHTS MODEL
RUNS...LAPSE RATES REMAIN ON THE WEAK SIDE BUT THERE REMAINS PLENTY
OF SHEAR(40-45KTS OF 0-1KM SHEAR AND 50-60KTS OF 0-6KM SHEAR) AND
PLENTY OF HELICITY(350-400 M2/S2 0-1KM AND 350-500 M2/S2 0-3KM WHICH
IS MAXIMIZED OVER EAST CENTRAL MISSISSIPPI) THAT SHOULD COMBINE WITH
SUFFICIENT FORCING TO BRING SEVERE STORMS. THE MAIN HAZARDS WILL BE
FROM DAMAGING WINDS AND TORNADOES. WITH SUCH STRONG WIND AND
HELICITY PRESENT...I CANT RULE OUT THE POSSIBILITY OF A STRONG
TORNADO IN THE EAST AS WELL BUT I AM NOT CONFIDENT ENOUGH IN THIS TO
RAISE THE SEVERE RISK IN THE HWO BUT WILL CONTINUE TO HIGHLIGHT BOTH
THE FLOODING AND SEVERE RISKS.

CONTINUED THE TREND OF RAISING GUIDANCE POPS FOR SATURDAY NIGHT
THROUGH SUNDAY NIGHT GIVEN HIGH CONFIDENCE IN RAIN. DID LOWER POPS
FOR TODAY ESPECIALLY ACROSS LOCATIONS NORTH OF I-20 AND KEPT CHANCE
POPS IN THE SOUTH. /28/

.LONG TERM...MONDAY THROUGH SATURDAY...AS WE START THE WORK WEEK WE
WILL HAVE A RATHER AMPLIFIED PATTERN OVER THE CONUS. SEVERAL
SHORTWAVES IN THIS PATTERN WILL AFFECT THE REGION. THE FIRST ONE WILL
BE THE ASSOCIATED SHORTWAVE FOR THE WEEKEND SYSTEM WHICH WILL BRING
SOME SHOWERS IN FOR MONDAY. THIS SYSTEM WILL LIFT OUT AS ANOTHER
SHORTWAVE DIGS DOWN AT THE BASE OF THE UPPER COLD CORE TROUGH OVER
THE REGION. THIS WILL BRING SOME ADDITIONAL SHOWERS FOR MONDAY NIGHT.
AS WE GO INTO TUESDAY WE GET SOME ELEVATED INSTABILITY WITH SOME
DECENT LAPSE RATES FOR SOME CONVECTION DURING THE DAY. THERE MAY BE
SOME POTENTIAL FOR SOME HAIL WITH SOME OF THE CONVECTION. THIS WAS
NOTED BY BOTH THE EURO AND GFS MODELS. THE EURO SHOWED BETTER LOW
LEVEL CAPES OF AROUND 800-1000 J/KG. THE AXIS OF THE UPPER TROUGH
WILL MOVE EAST OF THE REGION BY TUESDAY NIGHT AS THE LAST OF THE
SHOWERS EXITS THE REGION TUESDAY EVENING. FOR THE REST OF THE WEEK
THE PATTERN WILL DEAMPLIFY AS ZONAL PATTERN DEVELOPS ACROSS THE
SOUTHERN CONUS. A SHORTWAVE WILL APPROACH THE AREA FROM THE WEST WE
MOVE TOWARD THE WEEKEND. THIS MAY BRING SOME ISOLATED SHOWERS FOR
SATURDAY. AS FAR AS TEMPERATURES ARE CONCERN STUCK GENERALLY CLOSE TO
MEX GUIDANCE. AS FAR AS POPS ARE CONCERN WENT CLOSE TO A BLEND OF MEX
AND GMOS POPS FOR THE FIRST PART OF THE WEEK. THE MODELS DID TRY TO
PUT IN SOME LIGHT POPS ON THURSDAY AND FRIDAY WITH CAPPING IN THE
WARM SECTOR. WENT CLOSE TO GUIDANCE FOR SATURDAY POPS./17/

&&

.AVIATION...VFR CONDITIONS ONGOING THIS MORNING EXCEPT FOR IN THE
SOUTH WHERE SOME MVFR CEILINGS COULD AFFECT HBG THROUGH DAYBREAK.
CLOUDS WILL BE ON THE INCREASE TODAY AHEAD OF THE NEXT STORM SYSTEM
BUT SHOULD REMAIN VFR UNTIL LATER TONIGHT(AFTER 00Z) AS RAIN
INCREASING ACROSS THE REGION. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  49  65  60 /  12  92 100 100
MERIDIAN      68  50  65  61 /  19  92 100 100
VICKSBURG     65  51  65  57 /  19  90 100 100
HATTIESBURG   70  55  70  65 /  37  91 100 100
NATCHEZ       65  51  68  60 /  34  92 100 100
GREENVILLE    62  46  63  54 /  10  78 100  96
GREENWOOD     64  46  66  56 /  10  78 100 100

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/17
Hazardous weather outlook, Apr 5, 5:11 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
511 AM CDT SAT APR 5 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
511 AM CDT SAT APR 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WE ARE CONFIDENT IN HEAVY RAINFALL AND FLOODING FOR LOCATIONS ALONG
AND SOUTH OF A BASTROP TO GRENADA LINE FOR SUNDAY THROUGH SUNDAY
NIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE WHICH CAN LEAD TO FLASH AND RIVER FLOODING ISSUES. A FLASH
FLOOD WATCH WILL LIKELY BE ISSUED FOR THESE LOCATIONS.

IN ADDITION...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WIND
GUSTS AND TORNADOES WILL BE POSSIBLE ACROSS AREAS ALONG AND SOUTHEAST
OF A NATCHEZ TO CANTON TO MACON LINE SUNDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT.

28

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:25 AM CDTRiver Flood WarningJANNeshoba7 days
Apr 5, 9:25 AM CDTRiver Flood WarningJANLeake16 days
Apr 5, 9:25 AM CDTRiver Flood WarningJANAttala5 days
Apr 5, 9:25 AM CDTRiver Flood WarningJANLeake15 days
Apr 5, 9:25 AM CDTRiver Flood WarningJANHinds, Rankin17 days
Apr 5, 9:25 AM CDTRiver Flood WarningJANClay5 days
Apr 5, 9:25 AM CDTRiver Flood WarningJANNoxubee15 days
Apr 5, 10:41 AM CDTRiver Flood WarningJANCopiah, Simpson20 days
Apr 5, 10:41 AM CDTRiver Flood WarningJANMarion22 days
Apr 5, 10:41 AM CDTRiver Flood WarningJANSimpson5 days
Apr 5, 11:16 AM CDTRiver Flood WarningJANJones6 days
Apr 5, 11:16 AM CDTRiver Flood WarningJANClarke6 days
Apr 5, 3:01 PM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more40 hr

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.